Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2013, 9:44 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 9:44 AM MST (16:44 UTC)
- Expired
- Jul 26, 2013, 12:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 150 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 4.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WGUS55 KFGZ 261644 FFWFGZ AZC025-261945- /O.NEW.KFGZ.FF.W.0009.130726T1644Z-130726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST FRI JUL 26 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1245 PM MST * AT 939 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAINFALL OVER THE YARNELL HILL FIRE SCAR. THIS WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...AND DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF THE YARNELL HILL FIRE BURN AREA. RESIDENCES NEAR WASHES AND CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL...AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE. AREAS IMPACTED BY THIS WARNING INCLUDE THE COMMUNITIES OF YARNELL... GLEN ILAH...AND PORTIONS OF PEEPLES VALLEY...PRIMARILY FROM MODEL CREEK SOUTHWARD. IN LARGER FLOOD EVENTS...HWY 89 MAY BE AFFECTED BETWEEN MP 276 AND MP 288 AT MILLER CREEK...MODEL CREEK...AND KIRKLAND CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3430 11283 3429 11271 3419 11275 3420 11285 $$ MCS
2 follow-up statements
991 WGUS75 KFGZ 261829 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1129 AM MST FRI JUL 26 2013 AZC025-261945- /O.CON.KFGZ.FF.W.0009.000000T0000Z-130726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 1129 AM MST FRI JUL 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR SOUTH CENTRAL YAVAPAI COUNTY... AT 1124 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN OVER THE BURN AREA. RAINFALL ESTIMATES SHOW THREE QUARTERS OF AN INCH TO LOCALLY OVER ONE INCH OF RAIN HAS FALLEN. THE HEAVIEST AMOUNTS HAVE BEEN OVER SOUTHERN AND SOUTHWESTERN PORTIONS OF THE BURN AREA WHERE THE HIGHEST IMPACTS WILL BE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE HEAVY RAIN WILL LIKELY TRIGGER LIFE-THREATENING FLASH FLOODS...AS WELL AS MUDSLIDES...ROCKSLIDES...AND DEBRIS FLOWS WITHIN AND DOWNSTREAM OF THE YARNELL HILL FIRE BURN AREA. RESIDENCES NEAR WASHES AND CREEKS IN THE AREA MAY BE AFFECTED BY HIGH WATER...ROCK MATERIAL...AND DEBRIS. ROADWAYS WILL LIKELY BE INUNDATED OR WASHED OUT. IF YOU CANNOT MOVE SAFELY OUT OF THE WAY OF FLASH FLOODING BEFORE IT BEGINS...SHELTER IN PLACE IN A STURDY STRUCTURE. AREAS IMPACTED BY THIS WARNING INCLUDE THE COMMUNITIES OF YARNELL... GLEN ILAH...AND PORTIONS OF PEEPLES VALLEY...PRIMARILY FROM MODEL CREEK SOUTHWARD. IN LARGER FLOOD EVENTS...HWY 89 MAY BE AFFECTED BETWEEN MP 276 AND MP 288 AT MILLER CREEK...MODEL CREEK...AND KIRKLAND CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3430 11283 3429 11271 3419 11275 3420 11285 $$ MCS
093 WGUS75 KFGZ 261940 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1240 PM MST FRI JUL 26 2013 AZC025-261947- /O.EXP.KFGZ.FF.W.0009.000000T0000Z-130726T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 1240 PM MST FRI JUL 26 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM MST FOR SOUTH CENTRAL YAVAPAI COUNTY... RAINFALL HAS MOVED NORTH OF THE BURN AREA. ANY ELEVATED WATER LEVELS WILL CONTINUE TO RECEDE OVER THE NEXT HOUR. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM MST. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AREAS IMPACTED BY THIS WARNING INCLUDE THE COMMUNITIES OF YARNELL...GLEN ILAH...AND PORTIONS OF PEEPLES VALLEY...PRIMARILY FROM MODEL CREEK SOUTHWARD. IN LARGER FLOOD EVENTS...HWY 89 MAY BE AFFECTED BETWEEN MP 276 AND MP 288 AT MILLER CREEK...MODEL CREEK...AND KIRKLAND CREEK. LAT...LON 3430 11283 3429 11271 3419 11275 3420 11285 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:00 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 6:00 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI JUL 26 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA PRODUCING DAILY SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE THE MAIN THREAT OVER THE NEXT COUPLE OF DAYS. && .UPDATE...SCATTERED LIGHT SHOWERS ARE RAPIDLY DEVELOPING ACROSS YAVAPAI...SOUTHERN COCONINO...AND NRN GILA COUNTIES EARLY THIS MORNING. HAVE UPDATED THE POP/WX GRIDS. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE SOUTHWEST AND NORTHERN ARIZONA THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN BY LATE MORNING AND CONTINUE THROUGH THE EVENING HOURS. HIGH PRESSURE REMAINS SPLIT WITH TWO CENTERS. ONE IS LOCATED ACROSS NWRN AZ AND THE OTHER IS OVER WRN TX. BETWEEN THEM IS THE REMNANTS OF A WEAKENING INVERTED TROUGH. MODEL SOUNDINGS INDICATE THAT THERE WILL BE SUBSTANTIAL INSTABILITY TODAY SO THAT THERE WILL ONCE AGAIN BE A THREAT FROM HAIL AS WELL AS TORRENTIAL RAINFALL. THE TWO HIGH CENTERS WILL BEGIN TO CONSOLIDATE TODAY AND TONIGHT WITH A SOUTH TO SOUTHWEST FLOW DEVELOPING ACROSS THE STATE FOR THE WEEKEND. THIS WILL LIKELY BE A TRANSITION FROM THE HIGH-GRADE MONSOON PATTERN OF THE PAST WEEK INTO A MODERATE-GRADE PATTERN. MODELS HAVE BEEN CONSISTENT WITH BRINGING IN A TROUGH TO THE WEST COAST AND PRODUCING A DRYING TREND. THIS IS A WELL-KNOWN BIAS IN THE MODELS AND THE DRYING WILL PROBABLY NOT BE AS PRONOUNCED AS THE MODELS WOULD INDICATE. THE CURRENT FCST HAS LOWER CHANCES FOR PCPN DURING THIS PERIOD BUT THERE WILL STILL BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NRN AZ. WITH THE APPROACHING TROUGH THERE WILL BE AN INCREASE IN DEEP-LAYER SHEAR ACROSS THE WESTERN PORTIONS OF THE STATE BY EARLY NEXT WEEK AND THIS MAY PRODUCE AN INCREASE IN STRONG-TO-SEVERE THUNDERSTORMS. && .AVIATION...FOR THE 12Z PACKAGE...AN ISOLATED SHOWER WILL REMAIN IN THE FORECAST THROUGH THE EARLY MORNING HOURS. BY 18Z EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HEAVY RAIN...HAIL... AND LOW VISIBILITY WILL BE THE MAIN THREATS WITH IFR/LIFR CONDITIONS IN THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. AFTERNOON HEAVY RAIN SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY. THE MAIN THREATS TO OPERATIONS WILL BE FROM LOCALIZED FLASH FLOODING AND LIGHTNING. SUNDAY THROUGH TUESDAY...CONTINUED WET MONSOON STORM ACTIVITY IS FORECAST ON SUNDAY. A DOWNWARD TREND IN THUNDERSTORM ACTIVITY FOR NORTHWESTERN ARIZONA WILL DEVELOP FROM MONDAY ONWARD. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......BOHLIN FIRE WEATHER...BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 6:00 AM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 AM MST FRI JUL 26 2013 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 600 AM MST FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A VERY MOIST AND UNSTABLE ENVIRONMENT WILL CONTINUE ACROSS THE REGION TODAY. SOME STORMS MAY PRODUCE HEAVY RAINFALL AS WELL AS HAIL. DUE TO RECENT HEAVY AND PERSISTENT RAINS...PORTIONS OF THE WESTERN MOGOLLON RIM...AS WELL AS RECENTLY BURNED AREAS...REMAIN SUSCEPTIBLE TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST CONDITIONS WILL PERSIST WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. CONVECTIVE ACTIVITY MAY DECREASE SLIGHTLY IN COVERAGE BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:09 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 25, 5:17 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 25, 5:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 43 min |
| Jul 25, 5:36 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jul 25, 5:52 PM MST | Areal Flood Advisory | FGZ | Navajo | 83 min |
| Jul 25, 6:09 PM MST | Special Weather Statement | FGZ | 51 min | |
| Jul 25, 6:39 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 26, 8:04 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 26, 10:46 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 9 hr |
| Jul 26, 11:27 AM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Jul 26, 12:17 PM MST | Areal Flood Advisory | FGZ | Apache | 118 min |
| Jul 26, 1:03 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 26, 1:49 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 26, 2:32 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 26, 3:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 26, 3:54 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 4 hr |
| Jul 26, 4:26 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.